Ocupress Overdose

It is not exactly clear what to expect from an overdose of Ocupress (carteolol). Based on overdose cases with other beta blockers, potential effects of an overdose include slow heart rate, low blood sugar, and constriction of the airway. Treatment for an overdose will vary depending on whether the drug was used as an eye drop or taken by mouth.

Is It Possible to Overdose on Ocupress?

Ocupress® (carteolol hydrochloride) is a prescription eye drop approved to treat glaucoma or high eye pressure. It belongs to a group of medications known as beta blockers. As with most medications, it is probably possible to take an Ocupress overdose. The specific effects of an overdose could be dangerous but will vary, depending on a number of factors, including the Ocupress dosage and how it was taken (by mouth or as an eye drop).
 

Effects of an Ocupress Overdose

Taking the drops by mouth (as might happen with a child or a pet) is probably more likely to cause serious problems than taking the drops as intended (in the eyes). It is not clear exactly what may happen as the result of an Ocupress overdose. However, some of the predicted effects (based on overdoses with other beta blockers) might include:
 
  • Low blood pressure (hypotension)
  • Slow heart rate (bradycardia)
  • Heart failure
  • Low blood sugar (hypoglycemia)
  • Constriction of the airway.
     

Treatment Options

The treatment for an overdose of Ocupress will vary. If the overdose was recent and taken by mouth, your healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." If the overdose was taken as an eye drop, the eyes should be flushed with water or a saline solution. Treatment will also involve supportive care, such as:
 
  • Giving asthma medications to reverse airway constriction
  • Giving atropine or other medications to increase the heart rate
  • Giving IV fluids and medications to increase blood pressure
  • Giving medications to treat heart failure
  • Giving IV glucose to reverse low blood sugar.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Ocupress.
 
5 Questions to Ask Your Doctor About ED

Ocupress Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.